Alert archive / Alabama / Special Weather Statements in 2012
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 3, 2012, 4:13 PM CDT for Pike County, Alabama. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2012, 4:13 PM CDT (21:13 UTC)
- Expired
- Jul 3, 2012, 5:00 PM CDT
- In force
- 47 min
- Issued by
- NWS Birmingham, AL
County Pike County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1650 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008
WWUS84 KBMX 032113
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT TUE JUL 3 2012
ALZ049-032200-
PIKE AL-
413 PM CDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE COUNTY UNTIL 500 PM
CDT...
AT 408 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BEANS CROSSROADS...OR 13 MILES NORTH OF TROY...
MOVING SOUTH AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LINWOOD...
ORION...
&&
LAT...LON 3189 8603 3197 8604 3197 8600 3205 8599
3204 8597 3206 8595 3205 8590 3199 8590
3197 8588 3197 8581 3186 8583
TIME...MOT...LOC 2114Z 010DEG 6KT 3198 8592
$$
MAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 2:57 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 3, 2:57 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 257 PM CDT TUE JUL 3 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY. DIURNAL CONVECTION STARTED ACROSS AREAS SOUTH OF I-20 AS EXPECTED. GOOD MIXING OF THE AIR MASS IN THE LOW LEVELS HAS BROUGHT SURFACE DEWPOINTS DOWN INTO THE 50S ACROSS AREAS NORTH OF BIRMINGHAM. AREAS NORTH OF I-20 HAVE VERY LITTLE CUMULUS DEVELOPMENT...AND REMOVED RAIN CHANCES FOR NORTHWEST COUNTIES FOR THE REMAINDER OF THE AFTERNOON. CONVECTION ACROSS THE SOUTH WILL DIMINISH AFTER SUNSET AND SHOULD BE MOSTLY GONE BY 9 PM. THE WEATHER ON THE FOURTH OF JULY SHOULD BE SIMILAR TO TODAY. MOS GUIDANCE HAS BEEN UNDER-FORECASTING HIGH TEMPERATURES DURING THIS HEAT WAVE AND WENT ABOVE MOS NUMBERS FOR WEDNESDAY. EVEN WITH TEMPERATURES APPROACHING 100 IN SOME AREAS...HEAT INDICES WILL LIKELY STAY BELOW 105 DEGREES...AND WILL NOT EXTEND THE HEAT ADVISORY AT THIS TIME. THE NAM MODEL...WHICH HAS DONE FAIRLY WELL FORECASTING LOW LEVEL THICKNESS VALUES...IS ALSO INDICATING LOWER THICKNESS VALUES ON WEDNESDAY COMPARED TO TODAY. HIGH PRESSURE CENTER TO THE NORTHWEST OF ALABAMA WILL PRODUCE MORE SUBSIDENCE OVER NORTH ALABAMA THE NEXT FEW DAYS...AND BETTER RAIN CHANCES WILL CONTINUE FOR AREAS SOUTH OF I-20. .LONG TERM...SATURDAY THROUGH TUESDAY. BY SATURDAY THE UPPER HIGH CENTERED OVER THE MIDWEST STATES WILL EXPAND EASTWARD AND BECOME ELONGATED IN AN EAST-WEST DIRECTION. CENTRAL ALABAMA WILL STAY SOUTH OF THE RIDGE AXIS AND THIS WILL ALLOW FOR SCATTERED THUNDERSTORMS TO DEVELOP EACH DAY...AND CONTINUED LOW END CHANCE POPS THROUGH EARLY NEXT WEEK. ALL THE MODELS ARE FORECASTING A DIGGING UPPER TROF ALONG THE ATLANTIC COAST EARLY NEXT WEEK. THE GFS IS THE MOST AGGRESSIVE WITH DIGGING TROF AND PUSHES A SURFACE FRONT INTO NORTH ALABAMA ON TUESDAY. THE MAIN IMPACT OF THIS CHANGE IN THE UPPER HEIGHT PATTERN IS THAT IT SHOULD RESULT IN SLIGHTLY COOLER TEMPERATURES AND CONTINUED CHANCES FOR RAIN. 58/ROSE && .AVIATION... 18Z TAF DISCUSSION. MOSTLY VFR CONDITIONS FOR ALL SITES. THE ONLY THING TO WATCH FOR THIS AFTERNOON WILL BE A VCTS AT KANB KMGM AND KTOI. ANY SITE THAT SEES A TS OVERHEAD WILL LIKELY SEE A SHORT REDUCTION IN CIGS/VIS. TONIGHT THESE SAME SITE WILL HAVE TO WATCH FOR REDUCED VIS AFTER MIDNIGHT AS THE LOW LEVEL MOISTURE WILL HELP TO PRODUCE MVFR FOG. WINDS WILL GENERALLY BE LIGHT AND OUT OF THE NORTHWEST. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 70 99 70 98 71 / 20 30 20 30 20 ANNISTON 71 99 70 95 71 / 20 30 20 30 20 BIRMINGHAM 75 98 74 97 75 / 20 30 10 30 20 TUSCALOOSA 73 100 74 99 74 / 10 30 10 30 20 CALERA 73 98 73 96 74 / 20 30 20 30 20 AUBURN 75 96 75 95 76 / 20 40 20 40 20 MONTGOMERY 74 98 73 96 75 / 20 40 20 40 20 TROY 72 97 70 93 72 / 20 40 20 40 20 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Jul 3, 11:01 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1101 AM CDT TUE JUL 3 2012 ALZ011>015-017>050-040300- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1101 AM CDT TUE JUL 3 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HEAT ADVISORY IS IN EFFECT FOR ALL OF CENTRAL ALABAMA THROUGH 7 PM. TEMPERATURES ARE FORECAST TO REACH THE UPPER 90S TO AROUND 100 DEGREES THIS AFTERNOON AND HEAT INDICES WILL CLIMB TO BETWEEN 100 AND 107 DEGREES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 3, 3:00 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
300 PM CDT TUE JUL 3 2012
ALZ047-048-032045-
LEE AL-RUSSELL AL-
300 PM CDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSSELL AND
SOUTHEASTERN LEE COUNTIES UNTIL 345 PM CDT...
AT 255 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BLEECKER TO GRIFFEN MILL...
AND MOVING SOUTH AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SMITHS...
PHENIX CITY...
SMITHS STATION...
LADONIA...
MONTEREY HEIGHTS...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3239 8498 3237 8497 3235 8500 3235 8528
3255 8532 3268 8510 3267 8509 3265 8509
3260 8508 3252 8500 3245 8499 3244 8496
TIME...MOT...LOC 2000Z 018DEG 17KT 3260 8513 3252 8527
MASpecial weather statement, Jul 3, 3:18 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT TUE JUL 3 2012
ALZ050-032100-
BARBOUR AL-
318 PM CDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BARBOUR COUNTY UNTIL
400 PM CDT...
AT 313 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BLUE SPRINGS STATE PARK...OR 6 MILES SOUTHEAST OF
CLIO...MOVING EAST AT 5 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUE SPRINGS STATE PARK...
TEXASVILLE...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3173 8563 3175 8532 3170 8532 3170 8541
3162 8541 3161 8542 3162 8566
TIME...MOT...LOC 2018Z 274DEG 6KT 3165 8551
MASpecial weather statement, Jul 3, 3:37 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 PM CDT TUE JUL 3 2012
ALZ043>045-032130-
ELMORE AL-MACON AL-MONTGOMERY AL-
337 PM CDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MONTGOMERY...WESTERN
MACON AND SOUTHEASTERN ELMORE COUNTIES UNTIL 430 PM CDT...
AT 336 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR TYSONVILLE...OR 6 MILES WEST OF MILSTEAD...MOVING
SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MILSTEAD...
TYSONVILLE...
WAUGH...
VICTORYLAND...
SHORTER...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3243 8611 3251 8598 3236 8580 3229 8588
3230 8590 3228 8590 3227 8597
TIME...MOT...LOC 2038Z 318DEG 11KT 3242 8600
MASpecial weather statement, Jul 3, 3:40 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT TUE JUL 3 2012
ALZ046-032130-
BULLOCK AL-
340 PM CDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BULLOCK COUNTY UNTIL 430
PM CDT...
AT 336 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FRANKLIN FIELD...OR 8 MILES NORTHWEST OF UNION
SPRINGS...MOVING SOUTHEAST AT 10 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
UNION SPRINGS...
FRANKLIN FIELD...
SEDGEFIELD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3222 8596 3228 8588 3225 8587 3223 8586
3223 8567 3216 8562 3204 8575
TIME...MOT...LOC 2040Z 318DEG 11KT 3221 8581
MASpecial weather statement, Jul 3, 3:56 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
356 PM CDT TUE JUL 3 2012
ALZ050-032145-
BARBOUR AL-
356 PM CDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BARBOUR COUNTY UNTIL 445
PM CDT...
AT 355 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM OSCO TO RICHARDS CROSSROADS
TO TEXASVILLE TO LOUISVILLE...AND MOVING SOUTHEAST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
CLIO...
TEXASVILLE...
RICHARDS CROSSROADS...
TYLER CROSSROADS...
BLUE SPRINGS STATE PARK...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3177 8567 3185 8567 3181 8545 3183 8533
3195 8517 3187 8512 3186 8513 3176 8513
3177 8516 3174 8519 3170 8521 3170 8540
3161 8542 3161 8557
TIME...MOT...LOC 2056Z 332DEG 6KT 3182 8521 3175 8528
3173 8540 3177 8557
MASpecial weather statement, Jul 3, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT TUE JUL 3 2012
ALZ049-032200-
PIKE AL-
413 PM CDT TUE JUL 3 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE COUNTY UNTIL 500 PM
CDT...
AT 408 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR BEANS CROSSROADS...OR 13 MILES NORTH OF TROY...
MOVING SOUTH AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
LINWOOD...
ORION...
&&
LAT...LON 3189 8603 3197 8604 3197 8600 3205 8599
3204 8597 3206 8595 3205 8590 3199 8590
3197 8588 3197 8581 3186 8583
TIME...MOT...LOC 2114Z 010DEG 6KT 3198 8592
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 10:57 AM CDT | Heat Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 8 hr |
| Jul 3, 1:08 PM CDT | Special Weather Statement | BMX | Chambers | 37 min |
| Jul 3, 1:29 PM CDT | Special Weather Statement | BMX | Russell | 46 min |
| Jul 3, 1:40 PM CDT | Special Weather Statement | BMX | Chambers, Tallapoosa | 50 min |
| Jul 3, 2:04 PM CDT | Special Weather Statement | BMX | Randolph | 41 min |
| Jul 3, 2:11 PM CDT | Special Weather Statement | BMX | Russell | 49 min |
| Jul 3, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Lee, Macon, Russell | 35 min |
| Jul 3, 2:54 PM CDT | Special Weather Statement | BMX | Bullock, Macon | 51 min |
| Jul 3, 3:00 PM CDT | Special Weather Statement | BMX | Lee | 45 min |
| Jul 3, 3:18 PM CDT | Special Weather Statement | BMX | Barbour | 42 min |
| Jul 3, 3:37 PM CDT | Special Weather Statement | BMX | Macon | 53 min |
| Jul 3, 3:40 PM CDT | Special Weather Statement | BMX | Bullock | 50 min |
| Jul 3, 3:43 PM CDT | Severe Thunderstorm Warning | BMX | Elmore | 20 min |
| Jul 3, 3:56 PM CDT | Special Weather Statement | BMX | Barbour | 49 min |
| Jul 3, 4:33 PM CDT | Special Weather Statement | BMX | Lowndes | 42 min |
| Jul 3, 4:37 PM CDT | Special Weather Statement | BMX | Clay | 38 min |
| Jul 3, 5:15 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 30 min |
| Jul 3, 5:59 PM CDT | Special Weather Statement | BMX | Lowndes | 46 min |
| Jul 3, 6:27 PM CDT | Special Weather Statement | BMX | Coosa | 48 min |
| Jul 3, 6:29 PM CDT | Special Weather Statement | BMX | Autauga | 46 min |
Nearby
Special Weather Statements in Alabama, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.